Flash Flood, Daviess
- When
- August 28, 6:06 PM CST to 7:15 PM CST
- Where
- Daviess County, Philpot
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.733, -86.983
Widespread flooding of streams and roads was reported.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 28, 1:15 PM CST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT SUN AUG 28 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... EARLY THIS AFTERNOON...SCATTERED CONVECTION WAS SEEN ON RADAR ACROSS WESTERN KENTUCKY. WILL CONTINUE WITH CHANCE POPS FOR SCATTERED CONVECTION INTO THE EVENING HOURS...WITH THE BEST CHANCE OVER THE SE 1/2 OF THE FA. WEAK H5 VORT SEEN ON THE RUC STRETCHED ACROSS THE FA...COUPLED WITH MODEST INSTABILITY ARE SUPPORTING THE CURRENT CONVECTION. GFS MAINTAINS GREATER MEAN RH AND EVEN SOME QPF OVER THE SE 1/2 OF THE AREA OVERNIGHT...SO WILL MAINTAIN SOME LOW POPS IN CASE ANY ADDITIONAL CONVECTION DEVELOPS. WILL KEEP POPS IN THE CHANCE CATEGORY ON MONDAY...AS HURRICANE KATRINA MOVES INLAND INTO SOUTH CENTRAL MISSISSIPPI BY THE END OF THE DAY. WILL INCREASE POPS MONDAY NIGHT...WITH BEST CHANCE POPS OVER SOUTHERN AND EASTERN SECTIONS. WILL CARRY CATEGORICAL POPS TUESDAY FOR AREAS SOUTH AND EAST OF THE OHIO AND WABASH RIVERS...IN WEST KENTUCKY AND SOUTHWEST INDIANA. GRADIENT POPS WILL LIE ACROSS THE FA MONDAY NIGHT THROUGH TUESDAY NIGHT...WITH OUR LOWEST CHANCES OF RAIN AND POSSIBLY THUNDERSTORMS FROM THE OZARK FOOTHILLS IN SOUTHEAST MISSOURI...NE INTO SOUTHWEST ILLINOIS. BEST ESTIMATES OF QPF FROM GFS AND HPC GUIDANCE INDICATES GREATER THAN 1.5 INCHES OF RAIN WILL BE POSSIBLE EAST OF AN EVANSVILLE INDIANA...PADUCAH KENTUCKY LINE. THE AXIS OF HEAVIEST RAIN SHOULD BE ACROSS THE PENNYRILE REGION OF WEST KENTUCKY...WHICH INCLUDES AREAS FROM MADISONVILLE TO HOPKINSVILLE. THIS AREA MAY RECEIVE ANYWHERE FROM 2 TO 4 INCHES OF RAINFALL. AT THIS TIME...WILL NOT ISSUE A FLOOD WATCH. THINKING IS THAT RAINFALL WILL BE DRAWN OUT OVER A LONG ENOUGH PERIOD OF TIME...TO PRECLUDE SIGNIFICANT FLOODING. ISOLATED WATER PROBLEMS ARE CERTAINLY A POSSIBILITY. WE WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK. WILL MAINTAIN A THUNDER THREAT THROUGH MONDAY NIGHT...WHERE MODELS INDICATE SOME INSTABILITY WILL BE PRESENT. HOWEVER...NEAR MOIST ADIABATIC LAPSE RATES AND A SATURATED COLUMN...WILL YIELD VERY LOW LAYER AVERAGE LAPSE RATE VALUES IN THE TROPICAL AIRMASS ON TUESDAY. THAT WILL LIKELY INHIBIT THUNDER...AS IS USUALLY THE CASE IMMEDIATELY WEST OF THE TRACK THIS FAR INLAND. THE REMNANTS OF KATRINA WILL NOT HANG AROUND LONG. GENERALLY FOLLOWING THE GFS AND NHC GUIDANCE...WHAT IS LEFT OF KATRINA WILL LIFT NE AND AWAY FROM THE AREA TUESDAY NIGHT. SO AS PREVIOUSLY FORECAST...WILL END POPS FROM WEST TO EAST...PAVING THE WAY FOR WHAT SHOULD BE A NICE DAY ON WEDNESDAY. GENERALLY FOLLOWED A BLEND OF GUIDANCE VALUES THROUGH MONDAY NIGHT. WENT LOWER THAN GUIDANCE ON TUESDAY...ESPECIALLY ACROSS WEST KENTUCKY WHERE CLOUDS AND THE HIGH PROBABILITY OF RAIN SHOULD KEEP TEMPERATURES FROM RISING MUCH. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... FORECAST CONTINUES DRY WITH CONFIDENCE IN LONG RANGE AS HPC GUIDANCE AND LONG RANGE MODELS SHOW ONLY MINOR DIFFERENCES. WITH SUBSIDENCE IN THE WAKE OF KATRINA...WEDS LOOKS TO BE A FAIRLY NICE DAY ALLOWING A DRY OUT TO BEGIN. THE NORTHERN JET LOOKS TO BUCKLE AFTER WEDS AND RIDGING BETWEEN KATRINA AND PACIFIC NW TROUGH BREAKS DOWN IN RESPONSE. ASSOCIATED WEAK SFC COLD FRONT CONSISTENTLY PROGGED TO BE LITTLE OF A WX MAKER AS IT MOVES THROUGH ON THURS. LOWER THICKNESSES AND CANADIAN SFC HIGH PRESSURE CENTERED NEAR OR ATOP OF CWA AT THE END OF THE WEEK WOULD POINT TOWARDS A COOL START TO METEOROLOGICAL AUTUMN. LATEST MEX MOS NUMBERS ALSO TRENDING LOWER. HOWEVER...THIS PATTERN HAS BEEN SEEN IN SOLUTIONS BEFORE THIS AUGUST AND HAS NOT PANNED OUT. THINK THOUGH THAT THIS SYNOPTIC SETUP WILL AT LEAST ALLOW BELOW AVG TEMPS TO WORK INTO NORTHERN AREAS. EVV AVG LOW IN LOWER 60S SO FEEL COMFORTABLE WITH MINS IN UPPER 50S NORTH TO START OUT LABOR DAY WEEKEND. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CN...SHORT TERM MTF...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 227 PM CDT SUN AUG 28 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 227 PM EST SUN AUG 28 2005 /227 PM CDT SUN AUG 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A CHANCE OF THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FEW OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT OUT AHEAD OF HURRICANE KATRINA. A FEW STORMS MAY PRODUCE HEAVY RAIN. HEAVY RAIN IS EXPECTED TO ACCOMPANY KATRINA TUESDAY...AS HER REMNANTS MOVE NORTH...ACROSS CENTRAL KENTUCKY TUESDAY AFTERNOON. 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE...ALONG AND EAST OF A MAYFIELD TO OWENSBORO KENTUCKY LINE...FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. THE HEAVY RAIN MAY RESULT IN ISOLATED WATER PROBLEMS. SMALL CREEKS...STREAMS AND DITCHES MAY FILL WITH WATER OR OVERFLOW. AND...THERE MAY BE SOME STANDING WATER IN LOW LAND AREAS AND OVER A FEW ROADS THAT TYPICALLY EXPERIENCE HIGH WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG GRACEY 36.88N 87.66W
08/28/2005 CHRISTIAN KY TRAINED SPOTTER
TREES WERE REPORTED DOWN IN THE GRACEY AREA AND ACROSS
HIGHWAY 1026.
&&
CNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 2 W OVIL 36.95N 87.32W
08/28/2005 CHRISTIAN KY EMERGENCY MNGR
POWER LINES AND TREES DOWN WITH WINDOWS BLOWN OUT OF HOME
ON OVIL ROAD IN NORTHEAST CHRISTIAN COUNTY.
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 544 PM CDT SUN AUG 28 2005 ILZ075>078-080>084-INZ081-082-085>088-282345- EDWARDS IL-FRANKLIN IL-GIBSON IN-HAMILTON IL-JACKSON IL-JEFFERSON IL- PERRY IL-PIKE IN-POSEY IN-SPENCER IN-VANDERBURGH IN-WABASH IL- WARRICK IN-WAYNE IL-WHITE IL- 544 PM CDT (544 PM EST) SUN AUG 28 2005 ...FUNNEL CLOUDS REPORTED... THERE HAVE BEEN SEVERAL REPORTS OF FUNNEL CLOUDS TODAY...ESPECIALLY IN WHITE COUNTY NEAR INTERSTATE 64. THESE FUNNELS ARE DEVELOPING UNDERNEATH A FEW SHOWERS THAT ARE DRIFTING ACROSS THE AREA. UNDERNEATH THESE SHOWERS...SPINNING COLUMNS OF AIR THAT LOOK LIKE TORNADOES MAY CONTINUE TO DEVELOP. THESE TYPES OF FUNNELS USUALLY ARE BRIEF AND RARELY TOUCH THE GROUND. IF THESE FUNNELS DO TOUCH DOWN... THEY MOST LIKELY WILL NOT CAUSE DAMAGE TO LIFE OR PROPERTY. DUE TO LITTLE OR NO WIND SHEAR...THEY ARE USUALLY WEAK AND VERY BRIEF. MEFFERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 651 PM CDT SUN AUG 28 2005 KYZ015-018-020-290030- HENDERSON KY-MCLEAN KY-WEBSTER KY- 651 PM CDT SUN AUG 28 2005 ...VERY HEAVY RAINS OCCURRING IN THE PURCHASE PARKWAY AREA... AT 645 PM...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN IN THE PURCHASE PARKWAY CORRIDOR NEAR ROBARDS. RAINFALL RATE OF ONE TO TWO INCHES AN HOUR CAN BE EXPECTED WITH THESE STORMS...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES TO NEAR ZERO...AND PONDING OF WATER ON THE ROADWAYS. THE STORMS WERE DRIFTING ONLY SLOWLY NORTHWARD AT 5 MPH. MUCH OF THE ACTIVITY WILL DIE OFF AROUND SUNSET. MEFFERT
The Evansville,IN radar (KVWX), 87 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
1 flash flood. Local standard time, as filed.
Widespread flooding of streams and roads was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472594.